Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 258, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2006, 4:33 AM CDT for Zavala County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 4:33 AM CDT (09:33 UTC)
- Expired
- May 28, 2006, 5:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3938 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 280933 SVREWX TXC507-281030- /O.NEW.KEWX.SV.W.0258.060528T0933Z-060528T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 AM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ZAVALA COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITIES OF...CRYSTAL CITY...BATESVILLE * UNTIL 530 AM CDT * AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF CRYSTAL CITY...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOMA VISTA LAT...LON 2886 9991 2867 9995 2866 9942 2903 9944 $$
1 follow-up statement
000 WWUS54 KEWX 281007 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 AM CDT SUN MAY 28 2006 TXC507-281016- /O.CAN.KEWX.SV.W.0258.000000T0000Z-060528T1030Z/ ZAVALA TX- 506 AM CDT SUN MAY 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ZAVALA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WARNING FOR ZAVALA COUNTY IS CANCELLED AS THE STORM HAS WEAKENED AND MOVED EAST INTO FRIO COUNTY. BRIEFY HEAVY RAIN AND PEA SIZE HAIL IS STILL POSSIBLE WITH THIS STORM. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:47 AM CDT, 46 minutes earlier.
Area forecast discussion, May 28, 3:47 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 AM CDT SUN MAY 28 2006 .DISCUSSION... PRECIPITABLE WATER VALUES IN THE 1.6 TO 1.9 RANGE WILL CONTINUE THROUGH WEDNESDAY. SO EXPECT MAINLY ISOLATED SHOWERS DURING THE DAYTIME WITH STREAMER SHOWERS AND ORGANIZED THUNDERSTORM COMPLEXES ROAMING ACROSS THE AREA AT NIGHT. THIS MORNINGS THUNDERSTORMS COMPLEXES HAVE LAID OUT BOUNDARIES FOR AFTERNOON CONVECTION TO FIRE ON. BY THURSDAY, THE PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.5 AS THE DEEP SUBTROPICAL TAP IS CUT OFF. BOUNDARY LAYER WINDS WILL BE LIGHTER AND UUPPERFLOW FROM THE NORTHEAST. THIS WILL BRING SLIGHTLY DRIER DEWPOINTS INTO THE AREA. AND WITH THE SLACK WINDS, OVERNIGHT LOWS THUR AND FRI NIGHTS WILL RUN CLOSER TO CLIMATOLOGICAL LOWS. THE NORTHWEST FLOW ALOFT WILL ALSO BRING A CHANCE FOR LATE NIGHT THUNDERSTORMS MOVING SOUTH INTO OUR AREA. HAVE UPPED THE MAX TEMPS A FEW DEGREES BASED ON THE DROUGHT FEEDBACK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 95 74 95 73 / 40 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 94 72 94 70 / 40 30 20 20 DEL RIO INTL AIRPORT 96 76 96 75 / 10 30 10 30 SAN ANTONIO INTL AIRPORT 94 74 94 73 / 40 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/01
Hazardous weather outlook, May 27, 6:14 AM CDT, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 614 AM CDT SAT MAY 27 2006 TXZ171>173-183>194-202>209-217>225-228-281115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 614 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MEXICO AND WEST TEXAS AND SOME COULD MOVE EAST INTO VAL VERDE...KINNEY AND MAVERICK COUNTIES DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERTHEH RIO GRANDE PLAINS THROUGH MONDAY. DURING NEXT WEEK...THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. SLIGHTLY BETTER CHANCES ARE EXPECTED OVER THE EASTERN COUNTIES AND THE COASTAL PLAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.